MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125SOLID145
Medical Device Problem Codes Failure to Advance (2524); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id # (b)(4).
 
Event or Problem Description
The diamondback peripheral orbital atherectomy device (oad) was used in an attempt to treat a target lesion in the mid-anterior tibial artery.The severely calcified, 100% stenosed lesion was 10 cm in length and located in a minimally tortuous section of the artery.The lesion was initially wired with a non-csi guide wire, and it appeared that during the initial attempt to place the wire, the wire was subintimal.The wire was then placed in the true lumen and exchanged for a csi viperwire guide wire.The lesion was engaged with the oad, and then stopped spinning when it came into contact with a piece of calcium in the lesion.Attempts to cross the lesion with the oad were made on both low and high speeds, but all attempts were unsuccessful, and the device stopped spinning at the same spot each time.It was noted that the correct oad crown size had been chosen and used for the procedure.An unsuccessful attempt was made to cross the lesion with a balloon, resulting in the procedure being aborted with no patient complications.
 
Additional Manufacturer Narrative
Updated fields: b4, g4, g7, h2, h3, h6, h10.The reported oad was received for analysis along with the guide wire.Adhered biological material was observed on the driveshaft and crown of the oad, the gudie wire core shaft, and the spring tip of the guide wire.There was no damage observed to either the oad nor the guide wire that would have contributed to the accumulating material.The morphology and exact root cause of the accumulation is unknown.The spring tip of the guide wire was deformed but remained intact with no fractures observed.A kink was observed on the guide wire.A test guide wire was passed through the oad and passed through the area of adhered material with no resistance.Functional testing of the oad revealed that the oad spun at all speeds and functioned as intended.At the conclusion of the device analysis, the reported event of the device stopped spinning and would not advance through the lesion was not conclusively confirmed.The adhered biological material may have contributed to the reported complaint, however this was not confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The material inspection report for the reported guide wire was unable to be reviewed, as the lot number was not provided.Csi id# (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8784525
Report Number3004742232-2019-00180
Device Sequence Number1925604
Product Code MCW
UDI-Device Identifier10852528005244
UDI-Public(01)10852528005244(17)210228(10)260735
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberDBP-125SOLID145
Device Catalogue NumberDBP-125SOLID145
Device Lot Number260735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1